MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC¿ VALVE (MITRAL); HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC¿ VALVE (MITRAL); HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number E100-27M-00
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Arrhythmia (1721); Fatigue (1849); Pain (1994); Heart Block (4444)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 27mm epic valve was successfully implanted in a patient.On (b)(6) 2023, the patient returned to the hospital due to complaints of fatigue and back pain.A full work up and echocardiography determined that there was a thickening or an unusual finding on one of the valve's leaflets.There was no treatment reported due to this event.No patient consequences were reported.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a 27mm epic valve was selected for implanted in a patient with severe dyspnea with limited exertion, dense mitral annular calcification and severe calcific mitral stenosis.The patient was heparinized completely and the act was confirmed to be over 400.The 27mm epic valve was implanted in a supraannular fashion.A concomitant procedure was performed using a 40mm non abbott device to occluded the left atrial appendage.The patient was weaned off cardiopulmonary bypass without difficulty.Repeat transesophageal echocardiogram showed well functioning prosthesis, no paravalvular leak and no change in the left ventricle function.There was minimal gradient across the bioprosthetic valve.The procedure was tolerated well and the patient was transferred into the intensive care unit in critical but stable condition.The patient experience confusion and agitation for two days post operatively.The patient was moving all extremities on command and heart rhythm was sinus rhythm with atrioventricular block.On post operative day three, the patient experienced supraventricular tachycardia and was started on an amiodarone drip.Patient was seen by psychiatry and was started on zyprexa, which showed mild improvement with the patient's confusion.The patient was discharged on (b)(6) 2023.On (b)(6) 2023, the patient returned to the hospital due to complaints of fatigue and back pain.Patient had ongoing abdominal pain since surgery with lower back pain radiating to the front.A full work up and echocardiography determined that there was a thickening or an unusual finding on one of the valve's leaflets.There was no treatment reported due to this event.
 
Additional Manufacturer Narrative
An event of confusion, agitation, atrioventricular block, supraventricular tachycardia, fatigue and back pain was reported.A returned device assessment, to see if there were any valve abnormalities, could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC¿ VALVE (MITRAL)
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16436543
Report Number2135147-2023-00655
Device Sequence Number3199382
Product Code LWR
UDI-Device Identifier05414734055574
UDI-Public05414734055574
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE100-27M-00
Device Catalogue NumberE100-27M-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date02/24/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age79 YR
Patient SexFemale